You are currently viewing Abuse of painkillers can also cause deafness

Abuse of painkillers can also cause deafness

Pain medications are often used, such as toothaches and stomachaches. But many people know the side effects of painkillers. It is more familiar to people who are addicted. But in addition, the researchers found that long-term use of painkillers may cause hearing loss.

Pain medication or hearing loss?

Researchers from Harvard Medical School and Boston Women’s Hospital believe that long-term use of analgesics has a high risk of hearing loss, and the greater the dose, the greater the risk of hearing loss.

The researchers analyzed data from 55850 women who used painkillers to varying degrees. Statistics show that for women who use acetaminophen or non-steroidal anti-inflammatory drugs such as ibuprofen 6 years and above, the risk of hearing loss is much higher than that of women who have not used this for a long time. The researchers reported the data to Harvard Medical School, who attempted to analyze the link between these women’s self-reported hearing loss and their use of ibuprofen, acetaminophen, and aspirin.

It was found that long-term use (over 6 years) ibuprofen and acetaminophen increased the risk of hearing loss in women, increasing 10% and 9%, respectively (controls were women who used these drugs for less than 1 years). Interestingly, the researchers did not find that the use of large doses of aspirin was directly related to hearing loss. It is known that the use of high doses of aspirin can cause hearing loss, but such high doses of aspirin have rarely been used in the medical profession in the past 2 years. Even so, the researchers reminded everyone to minimize the use of aspirin.

A growing body of research indicates a link between NSAIDs or acetaminophen and hearing loss, although its underlying biological mechanisms are currently unclear. The researchers concluded that the two may be causal, and about 16.2% of hearing loss women in the study were either due to the use of ibuprofen or acetaminophen.

However, the study included only white elderly women, so further research is needed to expand the population to better explore the link between painkillers and hearing loss.

What is an analgesic drug?

An analgesic is a drug that partially or completely relieves pain. Analgesics are classified into non-steroidal anti-inflammatory drugs and central analgesics. Common are aspirin, painkillers, analgin, indomethacin, ibuprofen, celecoxib, Luotongding and narcotic painkillers.

If the painkiller is not necessary, try not to use it. The more frequently used, the greater the amount, the greater the risk of hearing loss. Especially for children and pregnant women, the use of these drugs must be cautious.

  Jinghao medical hearing aid reminder:Hearing aids need to be professionally “fitted”. It is very important to choose a professional hearing aid fitting center and hearing aid fittings! You can call the Jinghao medical for any hearing problems, or you can come to the center to experience the experience. . Hearing aid free consultation phone: +86-18566295705

You can also scan our WeChat public account for more information about hearing.

Link:Abuse of painkillers can also cause deafness

REF: Hearing aids ChinaBluetooth Hearing AidsDigital Hearing Aids
The article comes from the Internet. If there is any infringement, please contact [email protected] to delete it.

Leave a Reply